Annales Academiæ Scientiarum Fennicæ
Volumen 41, 2016, 659-680


Tushar Das, David Simmons and Mariusz Urbanski

University of Wisconsin-La Crosse, Department of Mathematics
La Crosse, WI 54601, U.S.A.; tdas 'at'

University of York, Department of Mathematics
Heslington, York YO10 5DD, U.K.; david.simmons 'at'

University of North Texas, Department of Mathematics
1155 Union Circle 311430, Denton, TX 76203-5017, U.S.A.; urbanski 'at'

Abstract. We prove a generalization of Tukia's ('85) isomorphism theorem, which states that any isomorphism between two geometrically finite groups extends equivariantly to a quasisymmetric homeomorphism between their limit sets. Tukia worked in the setting of real hyperbolic spaces of finite dimension, and his theorem cannot be generalized as stated to the setting of CAT(–1) spaces. We exhibit examples of type-preserving isomorphisms of geometrically finite subgroups of finite-dimensional rank one symmetric spaces of noncompact type (ROSSONCTs) whose boundary extensions are not quasisymmetric. A sufficient condition for a type-preserving isomorphism to extend to a quasisymmetric equivariant homeomorphism between limit sets is that one of the groups in question is a lattice, and that the underlying base fields are the same, or if they are not the same then the base field of the space on which the lattice acts has the larger dimension. This in turn leads to a generalization of a rigidity theorem of Xie ('08) to the setting of finite-dimensional ROSSONCTs.

2010 Mathematics Subject Classification: Primary 20F69, 53C24; Secondary 20F67, 20H10, 30F40.

Key words: CAT(–1) spaces, rank one symmetric spaces of noncompact type, Kleinian groups, rigidity theorems, geometrically finite groups, Hausdorff dimension, quasisymmetric maps.

Reference to this article: T. Das, D. Simmons and M. Urbanski: Tukia's isomorphism theorem in CAT(–1) spaces. Ann. Acad. Sci. Fenn. Math. 41 (2016), 659-680.

Full document as PDF file


Copyright © 2016 by Academia Scientiarum Fennica